Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Took HCG subcutaneously, have had testicular pain. What are the side effects?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
I took 5,500 - 6,000iu of HCG subcutaneously over the course of 10 - 14 days. I have had a little bit of testicular pain over the past 48 hours. Am I fine?

I don't plan to take more HCG. I friend (who is a MD) mentioned that she and her aunt took it after it was on Dr. Oz's show but before the FDA started to regulate it. There were 2 5000iu vials left over and I used all of one (a little bit at a time, 2x a day for a week) then used one relatively large shot of 100 units from a the second vial, which had be diluted with 5ml of bacteriostatic static water.
Good lord, sorry for the typos. I was in some pain when I typed it.

That should read "My friend..." and "...100 units from the second vial...".
Posted Thu, 30 May 2013 in General Health
Answered by Dr. Rajiv K Khandelwal 6 hours later

Thank you for your query.

Please stop using hCG without a doctor's prescription. It stimulates the testes to produce testosterone hormone. If hCG is used for too long and in high doses then the resultant increased production of testosterone will inhibits it own production through the hypothalamo-pituitary axis.

The pain in the testes was a result of their stimulation. If you stop now then not much harm would occur. If you continue taking hCG then testicular atrophy will result.

I hope I have answered your query to your satisfaction. Please revert back in case you need any clarifications or would like to share more facts.

Wishing you all the best.


Rajiv K Khandelwal
Above answer was peer-reviewed by
Follow-up: Took HCG subcutaneously, have had testicular pain. What are the side effects? 7 minutes later
Thanks. I'll discontinue for a while. I think a prescription is just unnecessary regulation, but the empirical literature does suggest that hCG should be delivered in short shocks every 4-5 days for 2-3 weeks to increase testicular size and function (just the opposite of atrophy) so I probably overdid it by increasing the frequency as per the dietary regiment. Fair enough.
Answered by Dr. Rajiv K Khandelwal 7 minutes later

Thanks for appreciating the advice.

My sincere advice will be to take medicines only if needed. Please do not self medicate.

Wishing you all the best.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor